Thunderstorm Wind, Cloud
- When
- June 19, 10:50 PM CST to 10:51 PM CST
- Where
- Cloud County, 0.53 mi E of Concordia
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.570, -97.660
Measured at mesonet station k5cnc us-81.
A line of storms impacts portions of Cloud County during the late evening hours of 6/19 with winds up to 70 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TOP wrote it up.
A line of storms impacts portions of Cloud County during the late evening hours of 6/19 with winds up to 70 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 19, 10:24 PM CST, 26 minutes earlier.
Area Forecast Discussion National Weather Service Topeka KS 1124 PM CDT Sat Jun 19 2021 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 321 PM CDT Sat Jun 19 2021 Isolated storms possible through this evening with wind being the main hazard. Tonight additional storms could move into the area from the west in association with an MCS which could again threaten mainly western and north central areas with damaging winds. The 12Z UA data show that the Desert Southwest anticyclone is still firmly in place while the main belt of the Westerlies resides along the northern tier of the CONUS. The main feature of interest for this evening and overnight appears to be a weak shortwave translating through northern CO and southern WY vicinity as noted by general height falls at the H7 level and persistent enhanced cloud coverage on mid level WV imagery. Over the forecast area, a stationary boundary has started to lift north slightly this afternoon as it transitions into a warm front. The cap remains in place as most cumulus shows only limited vertical development. The convergence along the front is also very weak. Storms have formed closer to St Louis to the east and then also along the front range of the Rockies within an upslope flow regime. There is some potential that the storms east of the area could backbuild west, but this is not favored by most solutions and is likely lower probability. The main threat for storms to impact the area comes into late this evening and overnight as the storms of the High Plains begin to form cold pools and congeal into a line of storms. As the resultant MCS forward propagates east, there is some support to main updrafts with the LLJ setting up. The best convergence becomes focused along northern areas of the forecast area into central and eastern Nebraska. Also, the cap may strengthen again into the overnight period over much of the area, so convection may tend to weaken as storms move into the area. Can't rule at a damaging wind threat over north central areas into Manhattan likely after midnight time frame. The outflow boundary from these storms will likely push into the area overnight and tend to stall out for the day tomorrow. Still hot conditions in place with an overall moist and unstable airmass. More intense heating and better overall lift along the outflow may help to foster storm development into the late afternoon tomorrow. Inverted V type soundings with high freezing heights and weak low level shear suggest that damaging downburst winds could be the main threat with hail being a lesser threat if sufficient mid level rotation can become established with a storm. Modified cP airmass from Canada helps to push a cold front into the area under northwest flow on Monday and Tuesday which will help bring relief to the recent heat for at least a couple of days before return flow brings back higher theta-e air and warmer temperatures Wednesday into Thursday. Variability is somewhat high with storm chances by the end of the work week leading to a low probability forecast at this time. Typical June warmth with higher humidity appears to be in place, however. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1120 PM CDT Sat Jun 19 2021 For the first few hours of the 06Z TAF period, we will be closely monitoring an area of rain and thunderstorms as it moves east- northeast across central KS. Still thinking that sites will not be impacted by this activity, but rain could get close to KMHK. Will amend if confidence increases. Otherwise, went ahead an added LLWS at KMHK with RAP/NAM trends increasing the LLJ. A cold front will then move through terminals Sunday afternoon, shifting winds to the NW. Storms could develop along the boundary near KTOP/KFOE during the afternoon, so went ahead and made the first mention of VCTS around 22Z. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...Drake AVIATION...Teefey
Hazardous Weather Outlook National Weather Service Topeka KS 1000 PM CDT Sat Jun 19 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-210300- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 1000 PM CDT Sat Jun 19 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Tonight. A line of strong to severe thunderstorms could impact portions of north central Kansas tonight. Damaging wind gusts in excess of 60 MPH will be the main threat with these storms. Quarter sized hail could also occur. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Severe thunderstorms could develop along a frontal boundary in eastern Kansas late Sunday afternoon into the evening. Damaging winds will be the primary hazard with large hail being a lower threat. .SPOTTER INFORMATION STATEMENT... Spotters in north central portions of Kansas should be ready to relay reports to the National Weather Service tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
The Grand Island radar (KUEX), 107 km away, was scanning. The volume nearest the first event began at 04:49 UTC.
1 thunderstorm wind. Local standard time, as filed.
Measured at mesonet station k5cnc us-81.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2021Every state in 2021This day in weather historyWarnings in Kansas, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 965762.